MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22649
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pma/510(k) # is k191048.Investigation evaluation: our laboratory evaluation of the products said to be involved could not confirm the report as described.The snare head has a bend near the duck bill point, this bend causes the head of the snare to slightly warp in shape.During a function test, the handle of the device was manipulated, and the snare head would advance and retract as intended.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.A lab meeting was held with manufacturing and engineering, no anomalies were detected with the device construction.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) contains the following information to assist with proper set-up and use of the device: "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use the active cord." the ifu states the following system preparation warnings: "with the electrosurgical unit off, prepare the equipment." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit." the ifu also states the following potential complications: ¿follow recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper selection, placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." system preparation warnings: "fully retract and extend snare to confirm smooth operation of device.¿ the instructions for use (ifu), warning section also states: ¿slide the adjustable marker, located in handle, to establish a reference point indicating full retraction of the snare into the sheath and to set up reference points for establishing the thickness of tissue being excised.¿ the ifu states these potential complications: ¿do not use this device with an output higher than the rated voltage 2.0 kvp-p (1000 vp) for cut mode and 5kvp-p (2500 vp) for coagulation mode.¿ the ifu further states: ¿do not use this device with an active cord which has a maximum voltage rating less than 5kvp-p (2500 vp).This could cause thermal injury to the patient, operator or assistant.¿ prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a acusnare polypectomy snare.The snare was hard to open.The device was not cutting properly with cautery and the tip of the snare became stuck on the polyp which required tugging and pulling [subject of report].The device was able to be removed from the polyp and the patient's body.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10461499
Report Number1037905-2020-00341
Device Sequence Number11452421
Product Code FDI
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)230115(10)W4308626
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberG22649
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4308626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1